Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Cervical stenosis, herniation @ C1-C7 pinched nerve. Numbness in fingers, increasing pain, taking cymbalta. Alternate medication ?

I am a 49 y/o male with cervical stenosis , hernations @ C1-C7 pinched nerve Right side , numbness in thimb , pointer middle finger , @ night pain and numbness is woresnsed, I was given cymbalta, 20 mg , by Neuorlogist, Just stated to taking it, is it a good medicine, I ahve been on clebrex, mobic, soma, flexoril , naproxen NO Help I Sustained head trauma on Septmeber 11, 2001 at the terrorist attacks. The pain and numbness are getting progressively worse.
Asked On : Mon, 3 Dec 2012
Answers:  1 Views:  111
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello. I'm Dr. Christensen.
I'm sorry you're so uncomfortable. As you've discovered, cervical stenosis can be resistant to treatment, especially when multiple levels are affected (as in your case). Cymbalta is one of several medications that are used for conditions like yours. Pregabalin (Lyrica) and gabapentin (Neurontin) are other examples of medications used to treat pain caused by damaged nerves. It usually takes several weeks to determine whether or not these drugs will be helpful for a given patient. Unfortunately, most patients have at least some residual discomfort even when the medications work well. Therefore, other modalities -- physical therapy, acupuncture, core strengthening, chiropractic manipulation, etc. -- should also be explored. Some patients do eventually need surgery when all other options fail to reduce their pain.
Cymbalta is generally well tolerated, but it does have some side effects. The most commonly reported ones are nausea, fatigue, dizziness, constipation and insomnia. Young adults using this medication may experience suicidal thoughts. Some patients have suffered from liver damage while taking Cymbalta, and this drug could cause serotonin syndrome (an uncommon side effect characterized by agitation, tremors, rapid heart rate, sweating, flushing, diarrhea and sometimes seizures). Finally, Cymbalta should not be discontinued abruptly, as this could lead to a withdrawal syndrome (insomnia, electric shock-like sensations, agitation, confusion and headache). If you and your doctor decide Cymbalta is no longer indicated, you should taper your dosage gradually.
I hope that answers your question, and I hope you feel better soon.
Answered: Tue, 4 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor